Hail, Schuyler
- When
- March 31, 1:10 PM CST
- Where
- Schuyler County, Lancaster
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 40.520, -92.520
Severe thunderstorms associated with a cold front, grazed the extreme northeastern portion of our CWA, during the afternoon hours of March 31st. Large hail was reported around Lancaster.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Severe thunderstorms associated with a cold front, grazed the extreme northeastern portion of our CWA, during the afternoon hours of March 31st. Large hail was reported around Lancaster.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 31, 10:30 AM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1130 AM CDT SAT MAR 31 2007 .DISCUSSION... MINOR UPDATES TO GOING FORECAST TO RAISE HIGH TEMPS TODAY OVER MUCH OF THE AREA AS SIGNIFICANT BREAKS IN THE OVERCAST ARE ALLOWING FOR RAPID SFC HEATING. IN ADDITION...ADJUSTED POPS BASED ON RADAR TRENDS AND BANDING FEATURES SEEN IN VISIBLE IMAGERY INDICATIVE OF SHOWER AND TSTM DEVELOPMENT. SEVERE POTENTIAL INCREASING ACROSS FAR NW MISSOURI AS COLD CORE APPROACHES AND RAPID DESTABILIZATION IS BEGINNING. MUCAPES ALREADY IN EXCESS OF 500 J/KG (MOST OF WHICH IN THE VERY LOWEST LAYERS) FROM KANSAS CITY THROUGH TARKIO...AND GIVEN VERY LOW LCL HEIGHTS AND BACKED BOUNDARY LAYER FLOW TOPPED BY INCREASINGLY DIFFLUENT FLOW ALOFT...LOW TOPPED SUPERCELLS APPEAR LIKELY WITHIN THE NEXT COUPLE HOURS WITH ATTENDANT THREAT OF HAIL...HIGH WINDS...AND ISOLATED TORNADOES (SEE LATEST SPC MCD). TORNADO WATCH NUMBER 100 WILL BE ISSUED SHORTLY FOR FAR NORTHERN MISSOURI. 21 && .PREVIOUS DISCUSSION... /ISSUED 420 AM CDT SAT MAR 31 2007/ SHORT RANGE MODELS SEEM TO HAVE A FAIRLY GOOD HANDLE ON THE MAIN WEATHER FEATURES EARLY THIS MORNING. THE UPPER LEVEL LOW HAS BEGUN TO MOVE NORTHEAST ACROSS THE CENTRAL PLAINS AS THE 100KT JET CONTINUES TO ROUND THE BASE OF THE TROUGH. THE SURFACE LOW IS IN THE VICINITY OF WICHITA KS EARLY THIS MORNING. EXPECT BOTH THE SURFACE AND UPPER LEVEL LOWS TO BE IN THE VICINITY OF OMAHA BY MIDDAY TODAY AND JUST EAST OF MINNEAPOLIS BY MIDDAY SUNDAY. MUCH OF THE PRECIP HAS MOVED NORTH DURING THE OVERNIGHT HOURS...WHICH IS CONSISTENT WITH THE SHIFT OF BEST ISENTROPIC LIFT SEEN ON THE 300-310K SURFACES. HAVE ADDITIONAL CONVECTION HAS DEVELOPED OVER THE REGION IN THE LAST FEW HOURS AS THE BROAD SCALE LIFT ASSOCIATED WITH THE APPROACHING UPPER LEVEL LOW AND JET STREAK SPREADS OVERHEAD. RADAR MOSAIC SHOWS A LINE OF SHOWERS DEVELOPING ALONG THE NEW WARM FRONT. THERE ARE NUMEROUS BOUNDARIES...BUT EXPECT THIS LINE TO BE THE PRIMARY LINE TO MOVE EAST-NORTHEAST ACROSS THE FORECAST AREA THIS MORNING AND INTO THE AFTERNOON. THE LINE IS EXPECTED TO BE PUSHING INTO THE NORTHERN AND EASTERN SECTIONS OF THE FORECAST AREA THIS AFTERNOON...MAKING THE BEST CHANCE FOR SEVERE MAINLY NORTH AND EAST OF A LINE FROM SAINT JOSEPH TO CHILLICOTHE TO SEDALIA THIS AFTERNOON. INSTABILITY CONTINUES TO BE THE LIMITING FACTOR FOR STRONG CONVECTION. HOWEVER STRONG SHEAR ALONG THE LINE MAY VERY WELL COMPENSATE. IN ADDITION...WINDS IN THE LOWER LEVELS ARE EXPECTED TO BE 40-50KT PERPENDICULAR TO THE LINE. THEREFORE EXPECT THE PRIMARY THREAT TO BE DAMAGING WIND. HOWEVER LARGE HAIL AND POSSIBLY A TORNADO IS NOT OUT OF THE QUESTION IF A FEW BREAKS IN THE OVERCAST OCCUR AND ENOUGH INSTABILITY DEVELOPS ALONG AND JUST AHEAD OF THE LINE. DUE TO THE BREAK IN PRECIPITATION OVERNIGHT AND THE RELATIVELY FAST MOVEMENT OF THE EXPECTED PRECIPITATION TODAY...HAVE CANCELLED THE FLASH FLOOD WATCH. TEMPERATURES REMAIN ON TRACK AND MADE ONLY MINOR ADJUSTMENTS THROUGH TUESDAY. NRR && .AVIATION... A NARROW LINE OF SHOWERS OVER EASTERN KANSAS WILL CONTINUE TO ADVANCE NORTH/NORTHEAST THIS MORNING. HAVE INCLUDED AN HOUR OF MVFR CONDITIONS AT THE TERMINAL SITES FROM 15Z-16Z AS THE LINE OF SHOWERS IS ANTICIPATED TO MOVE THROUGH. CEILINGS JUST BEHIND THE LINE ARE EXPECTED TO HOVER AROUND HIGH MVFR CRITERIA...AND AS THE DRY SLOT AND COLD FRONT PUSH EAST...CEILINGS SHOULD IMPROVE TO VFR CONDITIONS BY MID AFTERNOON. SOUTHERLY WINDS IN ADVANCE OF THE COLD FRONT WILL INCREASE THROUGH THE MORNING...AND BECOME RATHER GUSTY THROUGH MUCH OF THE AFTERNOON. STOFLET && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 115 PM CDT SAT MAR 31 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 115 PM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT UPPER LEVEL LOW PRESSURE LOCATED JUST WEST OF TOPEKA EARLY THIS AFTERNOON HELPING SPARK RAPID THUNDERSTORM DEVELOPMENT ACROSS FAR NORTHWEST MISSOURI...AND CENTRAL MISSOURI. ALTHOUGH INSTABILITY IS SOMEWHAT LIMITED...WIND SHEAR IS QUITE STRONG THIS AFTERNOON...LEADING TO THE POSSIBILITY OF LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES NORTH OF A LINE FROM ST JOSEPH TO CHILLICOTHE. ADDITIONAL THUNDERSTORMS ARE ALSO OCCURRING ACROSS CENTRAL MISSOURI...THOUGH WILL QUICKLY MOVE OUT OF THE FORECAST AREA. BEHIND THE FRONTAL BOUNDARY OVER EASTERN KANSAS AND WESTERN MISSOURI...WINDS HAVE INCREASED RAPIDLY AS BRIEF SUNSHINE HAS ALLOWED STRONGER WINDS TO MIX DOWN FROM SEVERAL HUNDRED FEET OFF THE SURFACE. SUSTAINED WINDS IN EXCESS OF 30 MPH...WITH FREQUENT GUSTS OF 45 MPH CAN BE EXPECTED THROUGH THE MID AND LATE AFTERNOON HOURS...BEFORE DIMINISHING NEAR SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE LATE MONDAY NIGHT INTO TUESDAY MORNING AS A COLD FRONT MOVES THROUGH KANSAS AND MISSOURI. IT IS UNCLEAR AT THIS TIME WHETHER SEVERE WEATHER WOULD DEVELOP AS A STRONG CAP AND LIMITED INSTABILITY MAY BE IN PLACE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANT REPORTS OF SEVERE WEATHER TODAY TO YOUR LOCAL LAW ENFORCEMENT AND THE NATIONAL WEATHER SERVICE. 21
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 117 PM CDT SAT MAR 31 2007 MOZ033-040-311845- HOWARD-RANDOLPH- 117 PM CDT SAT MAR 31 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN RANDOLPH AND NORTHEASTERN HOWARD COUNTIES UNTIL 145 PM CDT... AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF HIGBEE...OR 9 MILES EAST OF FAYETTE...MOVING NORTH AT 40 MPH. PEOPLE IN HOWARD AND RANDOLPH COUNTIES...INCLUDING THE CITIES OF HIGBEE...MOBERLY AND CAIRO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DEROCHE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
122 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HAIL 2 SE CHILLICOTHE 39.77N 93.53W
03/31/2007 E0.50 INCH LIVINGSTON MO AMATEUR RADIO
&&
DUXPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
137 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL HIGBEE 39.31N 92.51W
03/31/2007 M0.50 INCH RANDOLPH MO CO-OP OBSERVER
30-35 MPH WINDS...HAIL COVERED THE GROUND
&&
DUXSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 138 PM CDT SAT MAR 31 2007 MOZ006-007-311915- MERCER-PUTNAM- 138 PM CDT SAT MAR 31 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN MERCER AND WESTERN PUTNAM COUNTIES UNTIL 215 PM CDT... AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF PRINCETON...OR 19 MILES NORTHWEST OF MILAN...MOVING NORTH AT 45 MPH. PEOPLE IN MERCER AND PUTNAM COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DEROCHE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 144 PM CDT SAT MAR 31 2007 MOZ008-017-311915- ADAIR-SCHUYLER- 144 PM CDT SAT MAR 31 2007 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL ADAIR AND SCHUYLER COUNTIES UNTIL 215 PM CDT... AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KIRKSVILLE...MOVING NORTH AT 45 MPH. PEA SIZED HAIL HAS BEEN REPORTED WITH THIS STORM IN KIRKSVILLE. PEOPLE IN ADAIR AND SCHUYLER COUNTIES...INCLUDING THE CITIES OF KIRKSVILLE...GREENTOP...QUEEN CITY AND LANCASTER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DEROCHE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 152 PM CDT SAT MAR 31 2007 MOZ025-033-311915- MACON-RANDOLPH- 152 PM CDT SAT MAR 31 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN MACON AND NORTHEASTERN RANDOLPH COUNTIES UNTIL 215 PM CDT... AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAIRO...OR 9 MILES NORTH OF MOBERLY...MOVING NORTH AT 50 MPH. PEOPLE IN MACON AND RANDOLPH COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DEROCHE
The Des Moines radar (KDMX), 168 km away, was scanning. The volume nearest the first event began at 19:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22220.